Alert archive / Colorado / River Flood Warnings in 2019
River Flood Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 21, 2019, 10:48 AM MDT for Pueblo County, Colorado. It took effect at Jun 22, 2019, 12:00 AM MDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 10:48 AM MDT (16:48 UTC)
- In effect from
- Jun 22, 2019, 12:00 AM MDT
- Expired
- Jun 25, 2019, 6:13 AM MDT
- In force
- 3 days
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 27 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Avondale (ADLC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
560
WGUS45 KPUB 211648
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
1048 AM MDT Fri Jun 21 2019
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Abundant snowpack melting continues, leading to higher flows along
the Arkansas River. The increased streamflow is expected to cause
minor flooding near Avondale late tonight through late Sunday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-220447-
/O.NEW.KPUB.FL.W.0007.190622T0600Z-190624T0600Z/
/ADLC2.1.SM.190622T0600Z.190622T0600Z.190623T1800Z.UU/
1048 AM MDT Fri Jun 21 2019
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Avondale.
* from late tonight to late Sunday night.
* At 10:15 AM Friday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$4 follow-up statements
990
WGUS85 KPUB 221544
FLSPUB
Flood Statement
National Weather Service Pueblo Co
944 AM MDT Sat Jun 22 2019
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Snowpack melting continues with rain in the forecast this
afternoon through late tonight, leading to higher flows along
the Arkansas River. Minor flooding is expected to continue near
Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-230343-
/O.EXT.KPUB.FL.W.0007.000000T0000Z-000000T0000Z/
/ADLC2.1.SM.190622T1445Z.190623T0600Z.000000T0000Z.UU/
944 AM MDT Sat Jun 22 2019
The Flood Warning continues for
The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 9:15 AM Saturday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 7.3 feet by after midnight tonight.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$766
WGUS85 KPUB 231447
FLSPUB
Flood Statement
National Weather Service Pueblo Co
847 AM MDT Sun Jun 23 2019
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Continued melting from high country snowpack combined with recent
rainfall will keep flows along the Arkansas River running high and
fast. Minor flooding is expected to continue near Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-240246-
/O.CON.KPUB.FL.W.0007.000000T0000Z-000000T0000Z/
/ADLC2.1.SM.190622T1445Z.190623T1430Z.000000T0000Z.UU/
847 AM MDT Sun Jun 23 2019
The Flood Warning continues for
The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 8:30 AM Sunday the stage was 7.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 7.4 feet.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$234
WGUS85 KPUB 241551
FLSPUB
Flood Statement
National Weather Service Pueblo Co
951 AM MDT Mon Jun 24 2019
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Continued melting from high country snowpack combined with recent
rainfall will keep flows along the Arkansas River running high and
fast. Minor flooding is expected to continue near Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-250350-
/O.EXT.KPUB.FL.W.0007.000000T0000Z-190625T1330Z/
/ADLC2.1.SM.190622T1445Z.190624T1430Z.190625T0130Z.UU/
951 AM MDT Mon Jun 24 2019
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Tuesday morning...Or until the warning is cancelled.
* At 9:30 AM Monday the stage was 7.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early this evening.
* Impact...At 7.0 feet...Minor Flood. Minor lowland flooding occurs
near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$855
WGUS85 KPUB 251213
FLSPUB
Flood Statement
National Weather Service Pueblo Co
613 AM MDT Tue Jun 25 2019
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Water levels have decreased on the Arkansas River near Avondale,
therefore the Flood Warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC101-251243-
/O.CAN.KPUB.FL.W.0007.000000T0000Z-190625T1330Z/
/ADLC2.1.SM.190622T1445Z.190624T1430Z.190625T0123Z.UU/
613 AM MDT Tue Jun 25 2019
The Flood Warning is cancelled for
The Arkansas River Near Avondale.
* At 6:00 AM Tuesday the stage was 6.3 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 7:23 PM Monday.
* Forecast...The river is expected to be around 6.6 feet by
midmorning tomorrow.
* Impact...At 6.5 feet...Damage to irrigation works is possible.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 3:57 AM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 3:57 AM MDT, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 357 AM MDT Fri Jun 21 2019 .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Fri Jun 21 2019 Currently... Impressive moisture gradient was over the region this morning. Boundary was up along the mtns in El Paso county but then extended out to la Junta and then southward towards Kim. Dewpoints to the east of the boundary were in the 40s and 50s while west of the boundary they were in the 20s. Over the high country it was quite dry with dwpts in the teens and single digits. Not surprisingly, a corresponding gradient in temperatures were noted, with 40s and 50s in El Paso county while over the lower Spanish Peaks region temps were in the 70s. 60s were noted over most of the rest of the plains. A large complex of thunderstorms at 3 am were noted over SW NE. This complex was pushing moisture back towards the southwest into eastern CO. Low clouds were increasing over a good part of NE and EC CO at this hour. Today... An interesting day is in store for the region. Based on the high res guidance, the worst of the severe weather should remain just north of the CWA as run and run of the HRRR has been showing impressive helicity tracks moving eastward over the Palmer Divide starting early this afternoon. Cant rule as localized strong/severe storm affecting extreme northern El Paso county late this afternoon and early evening, but the rest of the plains will likely not see severe weather activity today. A strong cold front should start to blast south across N El Paso county around 4 pm and will move down the plains during the early evening hours. Isolated thunderstorms will likely be initiated by this boundary as it moves south with the best chance of thunder remaining N of highway 50. Gusty NNE winds will accompany the front and last a couple of hours after it passes by. For the mtns, best chance of storms will be generally north of a line from Creed to Saguache to Rosita and into El Paso county. The highest pops will be over the central mtns. South of this boundary it will likely remain dry. Tonight... Models are indicating that we will see a low overcast develop over the plains this evening and this will last into early tomorrow morning. What is interesting is that the hi res guidance is insistent on breaking out light precip over all of the plains late this evening and into the early morning hours. Dont know how much to believe this, but have introduced light showers over the western 1/2 of the plains tonight. Storms over the mtns (generally north of the line mentioned above) will decrease, but not end, over the higher terrain. Some light snow accums will be possible over Pikes Peak and the central mtns. \/Hodanish .LONG TERM...(Saturday through Thursday) Issued at 347 AM MDT Fri Jun 21 2019 Saturday - Sunday... Wet and cooler weather expected across southern Colorado this weekend. A broad upper trough and associated southwesterly upper jet will slowly push east across the Great Basin and eastern Rockies Saturday into Sunday morning. Saturday morning, models eject a shortwave across northwest Colorado and into southeast Wyoming. The more significant shortwave energy associated with the broader trough will push into western Colorado during the afternoon, spreading broad and fairly strong QG forcing for ascent across most of the state. Meanwhile at the surface, winds will have an easterly component from the morning through the afternoon in the wake of the previous evenings frontal passage. As the main trough accelerates east, a surface low is expected to deepen in northeast New Mexico and progress east into the TX Panhandle Saturday evening. This will cause winds over southeast Colorado to strengthen and shift to northeasterly and then northerly by Sunday morning, forcing another cold front across the plains by Sunday early afternoon. TPW across the plains will increase from around 0.75" (near normal) early Saturday afternoon to around 1" Saturday evening through Sunday morning as abundant moisture wraps around the surface low. The main trough axis should be out of Colorado by early Sunday evening. Now for impacts on southern Colorado weather. The initial wave will force the development of showers and very isolated thunderstorms across the northwest half of the state, including the Continental Divide, Saturday morning. As the main trough axis and associated forcing shift east, showers and thunderstorms will expand across most of the forecast area during the afternoon and evening. Degree of instability will be the limiting factor for severe potential as the post frontal environment will be cooler with the potential for cloudy skies. Although surface temperatures will not rise significantly during the day, abundant moisture along with cooling temperatures aloft could yield pockets of CAPE between 500 j/kg and 1000 j/kg across much of the plains and I-25 corridor. Shear will be quite strong given easterly surface winds and the southwesterly jet overhead. Given strong forcing, abundant moisture, and lack of CIN, expect scattered to numerous storm coverage, possibly organizing into a squall line over the plains during the evening. Early storms will be capable of producing borderline severe hail and damaging downburst wind gusts. LCLs and LL helicity would also support an isolated tornado early on. More of a straight line wind threat should develop later with the transition to a linear mode over the eastern plains. Thunderstorms may not clear the forecast area until late Saturday night. SPC includes all of the I-25 corridor and eastern plains in Marginal Risk for severe on Saturday, which looks good considering weaker instability but favorable shear. Late Saturday evening into Sunday morning, low clouds may redevelop in areas across the eastern plains. With strong forcing advancing overhead and deep moist air in place, light rain will be possible. Sunday afternoon, only isolated to scattered thunderstorms are expected to develop over the high terrain and eastern plains under residual upper forcing and decreasing moisture. These storms would be on the weaker side given weak instability. With snow levels falling to around 9000 ft Saturday night, accumulations of an inch or so will be possible across the mountains, particularly the central mountains and Pikes Peak. As mentioned, temperatures this weekend will be cooler, with highs across the plains around 80 on Saturday, and mid 70s on Sunday. Highs across the high valleys and Colorado Springs will span the 60s. Monday - Thursday... Much quieter weather expected for the rest of the extended forecast period as troughing stays over the Pacific Northwest and ridging expands over the eastern Rockies. The main weather story will be warming temperatures, with highs in the 90s expected across the plains and 80s in Colorado Springs and the high valleys Tuesday through the end of the week. Given strong heating and just enough moisture, isolated thunderstorms should develop over the high terrain each afternoon, with a low chance that any precip makes it east to the adjacent plains. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 347 AM MDT Fri Jun 21 2019 ALS... VFR next 24 hours with gusty SW winds today into this evening. COS... Cant rule out a brief low cig early this morning but low clouds should stay just to the north of COS. If they move in they should be relatively brief. Otherwise, VFR expected through at least mid afternoon with SE diurnal winds. Isolated thunder, possibly strong, will be possible this later this afternoon. A strong cold front will likely pass the airport around 22-23 UTC with winds shifting to the north and becoming quite gusty. A lower cig should develop by 03-04 UTC with conditions becoming MVFR and likely IFR by the early morning hours. Some light rain showers will be possible late tonight into tomorrow morning. Cant rule out some LIFR conditions towards sunrise. PUB... VFR through today and this evening. A strong cold front will move through around 00 UTC. An isolated thunderstorm cant be ruled out with frontal passage. Winds will get gusty from the north after fropa. Low cig will likely develop during the 04-06 UTC time frame this evening and last into tomorrow morning. MVFR/IFR conditions will be likely during the early morning hours with some light rain possible. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...LINE AVIATION...HODANISH
Hazardous weather outlook, Jun 21, 5:33 AM MDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 533 AM MDT Fri Jun 21 2019 COZ058>089-093>099-221145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 533 AM MDT Fri Jun 21 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated severe thunderstorms will be possible across northern El Paso county between 2 pm and 6 pm this afternoon. Large hail up to ping pong size hail along with wind gusts to 70 mph will be possible. A strong cold front will move down the plains late this afternoon and evening. This front may cause a few thunderstorms to form. mainly north of highway 50. Wind gusts to 50 mph and small hail will be possible. Thunderstorms will occur in the mountains, mainly north of a line from Creed to Westcliffe. Gusty winds to 45 mph and small hail will be possible. All thunderstorms will be capable of producing dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are forecast for the mountains, Interstate 25 corridor, and plains on Saturday. Storms east of the mountains have the potential to produce large hail, damaging winds, and an isolated tornado. All storms across the forecast area may also pose a flash flood threat, particularly over burn scars and urban areas. Snow levels will drop to around 9000 feet Saturday evening. Up to a couple inches of snow accumulation is possible over the central mountains and Pikes Peak, with other locations seeing trace amounts. Isolated to scattered thunderstorms will develop across much of the forecast area on Sunday, but are not expected to pose a severe threat. Monday through Thursday, isolated thunderstorms will develop each afternoon over the high terrain, with little chance that they will make it to the lower elevations. Storms during this period will remain weak. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible across northern El Paso county this afternoon. 34/12
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:52 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 21, 5:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
Nearby
River Flood Warnings in Colorado, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.